Alert archive / Oklahoma / Flash Flood Warnings in 2023
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 24, 2023, 7:24 AM CDT for 6 counties in Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2023, 7:24 AM CDT (12:24 UTC)
- Expired
- Mar 24, 2023, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Adair County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 8:23 AM CDT | FLOOD | Lavaca, AR | STREET FLOODING OCCURRING IN LAVACA. |
| Mar 24, 9:00 AM CDT | FLASH FLOOD | Barling, AR | WATER COVERING HIGHWAY 22 IN BARLING. |
| Mar 24, 10:30 AM CDT | FLASH FLOOD | 2 Ssw Alix, AR | PORTIONS OF PLUM ST WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WGUS54 KTSA 241224
FFWTSA
ARC033-047-131-OKC001-061-077-079-127-135-241630-
/O.NEW.KTSA.FF.W.0011.230324T1224Z-230324T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
724 AM CDT Fri Mar 24 2023
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Crawford County in northwestern Arkansas...
Franklin County in west central Arkansas...
Sebastian County in west central Arkansas...
Eastern Sequoyah County in east central Oklahoma...
Southeastern Adair County in northeastern Oklahoma...
Southeastern Haskell County in southeastern Oklahoma...
Eastern Latimer County in southeastern Oklahoma...
Le Flore County in southeastern Oklahoma...
Northeastern Pushmataha County in southeastern Oklahoma...
* Until 1130 AM CDT.
* At 724 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is
1.5 to 2.5 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Ozark... Charleston...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Heavener... Roland...
Lavaca... Spiro...
Arkoma... Mulberry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3506 9522 3576 9446 3577 9370 3537 9373
3543 9381 3531 9381 3532 9392 3523 9392
3523 9403 3514 9403 3514 9414 3510 9414
3507 9425 3497 9423 3493 9445 3452 9446
3450 9505 3458 9520
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
Lacy1 follow-up statement
453
WGUS74 KTSA 241403
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
903 AM CDT Fri Mar 24 2023
ARC033-047-131-OKC001-061-077-079-127-135-241630-
/O.CON.KTSA.FF.W.0011.000000T0000Z-230324T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Franklin AR-Sebastian AR-Adair OK-Haskell OK-Latimer OK-
Le Flore OK-Pushmataha OK-Sequoyah OK-
903 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT THIS
MORNING FOR CRAWFORD, FRANKLIN, SEBASTIAN, EASTERN SEQUOYAH,
SOUTHEASTERN ADAIR, SOUTHEASTERN HASKELL, EASTERN LATIMER, LE FLORE
AND NORTHEASTERN PUSHMATAHA COUNTIES...
At 903 AM CDT, Trained weather spotters reported flooding across
portions of the warned area. Between 1 and 3 inches of rain have
fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1 hour.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Ozark... Charleston...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Heavener... Roland...
Lavaca... Spiro...
Arkoma... Mulberry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3506 9522 3576 9446 3577 9370 3537 9373
3543 9381 3531 9381 3532 9392 3523 9392
3523 9403 3514 9403 3514 9414 3510 9414
3507 9425 3497 9423 3493 9445 3452 9446
3450 9505 3458 9520
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 6:27 AM CDT, 57 minutes earlier.
Area forecast discussion, Mar 24, 6:27 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Fri Mar 24 2023
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 308 AM CDT Fri Mar 24 2023
A surface boundary is stalled across southeast OK, with temperatures
in the 40s and 50s north of the boundary and 60s to 70s south of it.
Showers and thunderstorms are continuing to form near and just north
of this boundary. Rainfall totals as high as 3-4" were noted across
portions of northeast OK earlier. The heavier rain is slowly moving
south as the boundary sinks south. This should shift the focus
into southeast OK and northwest AR for the remainder of the night
and into the daytime hours Friday. An isolated severe storm across
southeast OK remains possible.
CAMs are in good agreement that additional heavy rainfall will
develop for southeast OK and northwest AR, focusing in the 12-18Z
time frame, with lighter totals to the northwest. Additional
rainfall of 1-2", locally up to 3" can be expected in SE OK and NW
AR, with 0.25-0.75" for much of NE OK. Thunderstorms will
continue to be possible during this period. The Flash Flood Watch
was trimmed to reflect this expectation, with most of northeast OK
removed. Conditions should dry out during the afternoon today as
the surface boundary washes out and the best upper level forcing
moves east. Highs will only reach the mid to upper 50s in NE OK,
with 60s for SE OK and NW AR.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 308 AM CDT Fri Mar 24 2023
Skies will clear somewhat by Saturday with mild and dry conditions.
High temperatures will rise into the 60s. Upper level ridging will
attempt to nose back into the area from the southeast by Sunday,
but a tight upper level height gradient will support unsettled
weather at times into early next week. No major weather systems
are expected, but subtle upper level waves will likely bring
periods of clouds and showers at times. This pattern will keep
temperatures stable, with highs staying in the 60s and lows in the
upper 30s to mid 40s through about Wednesday.
For next Wednesday and Thursday, upper level heights will continue
to rise but the ridge axis will move back to the east of the area as
the next trough approaches. This should mean temperatures will
finally rise back into the 70s. Deep moisture transport will also
elevate low level dew points. Increasing upper level diffluence,
wind shear, and a few mid level features will likely reignite
showers and thunderstorms. Ensemble clusters show some uncertainty
with respect to the ridge amplitude and where its axis will settle.
These uncertainties will impact the storm potential for the mid to
late week period.
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Fri Mar 24 2023
Showers and thunderstorms will be ending from west to east this
morning into early afternoon. Most sites will see IFR to LIFR
conditions this morning, with northeast Oklahoma sites improving
slightly to MVFR this afternoon. KMLC and KFSM may see conditions
improve to VFR later this evening and overnight, with other sites
likely remaining MVFR or lower through the night.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 39 64 38 / 80 20 10 0
FSM 67 45 69 43 / 100 10 0 0
MLC 65 42 69 42 / 100 10 0 0
BVO 52 35 61 35 / 50 20 10 0
FYV 66 40 65 41 / 100 30 10 0
BYV 63 42 62 40 / 100 40 10 0
MKO 61 41 65 40 / 100 20 0 0
MIO 55 39 60 39 / 90 40 10 10
F10 60 41 66 39 / 90 20 0 0
HHW 71 46 71 43 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 PM CDT this afternoon for OKZ068>076.
AR...Flood Watch until 4 PM CDT this afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...05Hazardous weather outlook, Mar 24, 3:55 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 355 AM CDT Fri Mar 24 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 355 AM CDT Fri Mar 24 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Areawide. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma and northwest Arkansas. DISCUSSION... Shower and thunderstorm activity will continue, especially south and east of I-44, where an additional 1-2" of rain are expected. Areas of heavy rainfall could result in localized flash flooding. Some river flooding is also anticipated. A very isolated severe storm will be possible. Rainfall should cease area wide by late afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY-TUESDAY...No Hazards. WEDNESDAY-THURSDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Mostly quiet weather is expected for the weekend and early next week with mild temperatures, light winds, and low end rain chances at times. By midweek the thunderstorm threat will increase as gusty south winds bring warm and moist air back to the area. Severe weather may be possible but details are unclear at this time. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 24, 6:08 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
608 AM CDT Fri Mar 24 2023
ARZ019-020-029-OKZ076-241145-
Sebastian AR-Franklin AR-Crawford AR-Le Flore OK-
608 AM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of southwestern
Franklin, south central Crawford, Sebastian and east central Le Flore
Counties through 645 AM CDT...
At 608 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Midland, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Charleston...
Greenwood... Barling...
Lavaca... Hackett...
Hartford... Bonanza...
Midland... Cameron...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Kibler... Rock Island...
Central City... Arkola...
Witcherville... Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3502 9438 3513 9454 3545 9426 3529 9399
TIME...MOT...LOC 1108Z 221DEG 40KT 3514 9439
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:02 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 7:19 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Mar 23, 7:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 9:21 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 114 min |
| Mar 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Delaware | 113 min |
| Mar 23, 10:15 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes, Rogers | 6 hr |
| Mar 23, 10:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Mar 23, 10:34 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Mar 23, 10:41 PM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 4 hr |
| Mar 24, 6:52 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pushmataha | 4 hr |
| Mar 24, 8:40 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more | 9 hr |
| Mar 24, 9:56 AM CDT | River Flood Warning | TSA | LeFlore | 35 hr |
| Mar 24, 10:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Mar 24, 10:52 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 9 hr |
| Mar 24, 1:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 24, 2:11 PM CDT | River Flood Advisory | TSA | Pushmataha | 9 hr |
| Mar 23, 9:11 PM CDT | Special Weather Statement | TSA | Benton | 49 min |
| Mar 23, 10:25 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 35 hr |
| Mar 24, 12:58 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 4 hr |
| Mar 24, 6:08 AM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Mar 24, 7:58 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2023Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.